MAUDE Adverse Event Report: ETHICON INC. STLESS STEEL SIL 4X18IN 5 S/A V-40; SUTURE, NONABSORBABLE, STEEL

ETHICON INC. STLESS STEEL SIL 4X18IN 5 S/A V-40; SUTURE, NONABSORBABLE, STEEL
Model Number M650G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.When opening the package, it was found that the wire had been torn.There were no adverse consequences to the patient.No further information was provided.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Analysis summary: the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that one empty open overwrap packet, one folder with 3 needle-suture combination, a suture and one detached needle that pertain to product code m650g.This product code is multistrand and required four needle-suture per packet.After an investigation of the suture, no breakage suture was observed.However, short insertion was noted in the strand.The visual inspection concluded that the combination of the needle/suture was detached from the needle since the insertion end of the suture did not meet the requirement.In the visual inspection of three needle sutures, the swage and attachment area was noted to be as expected.The sutures were dispensed without problems and examined along the strand and no issues related to breakage sutures or anomalies were observed during the evaluation.Based on the information currently available, short insertion issue was identified as pull out during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.A manufacturing record evaluation was performed for the finished device batch, and no non-conformances were identified.

Brand Name
STLESS STEEL SIL 4X18IN 5 S/A V-40
Common Device Name
SUTURE, NONABSORBABLE, STEEL
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
982 road 183 km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16241496
Report Number2210968-2023-00506
Device Sequence Number6408440
Product Code GAQ
UDI-Device Identifier10705031045439
UDI-Public10705031045439
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM650G
Device Catalogue NumberM650G
Device Lot NumberRMBBCB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2023
Initial Report FDA Received Date01/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown